Logo eprints

On the asymptotic stress field in angularly nonhomogeneous materials

Carpinteri, Alberto and Paggi, Marco On the asymptotic stress field in angularly nonhomogeneous materials. International Journal of Fracture, 135 (1-4). pp. 267-283. ISSN 1573-2673 (2005)

Full text not available from this repository.


The problem of multi-material junctions composed of angularly nonhomogeneous elastic wedges in plane elasticity is addressed. For this new type of grading the governing equation for the Airy stress function is derived and, by applying the eigenfunction expansion method, a fourth-order ODE with nonconstant coefficients for the eigenequation is obtained. The solution to this ODE permits the formulation of an eigenvalue problem similar to that valid for material junctions between homogenous different materials. It is mathematically demonstrated that the angular grading influences the order of the stress-singularity. The potentials of the use of this new class of materials in joining technology are carefully investigated and some illustrative examples are deeply discussed. Comparisons with the corresponding results obtained from homogeneous materials are made.

Item Type: Article
Identification Number: 10.1007/s10704-005-4087-4
Uncontrolled Keywords: Asymptotic analysis; fracture; functionally graded materials; interfaces; multi-material junctions
Subjects: T Technology > TJ Mechanical engineering and machinery
Research Area: Computer Science and Applications
Depositing User: Prof Marco Paggi
Date Deposited: 25 Nov 2013 10:19
Last Modified: 09 Oct 2014 09:20
URI: http://eprints.imtlucca.it/id/eprint/1939

Actions (login required)

Edit Item Edit Item